Local Blistering Reaction Complicating Subcutaneous Injection of Pegylated Interferon in a Patient with Hepatitis C

February 2003 | Volume 2 | Issue 1 | Case Report | 63 | Copyright © 2003

Kelly Gallina, BS; Robert T. Brodell, MD; Farid Naffah, MD and Susan Nedorost, MD

Abstract

PEG-Intron is a covalent conjugate of recombinant alpha-2b interferon with monomethoxy polyethylene glycol (PEG). Compared to standard interferon-alpha injections, this preparation has a longer half-life allowing for onceweekly injections and superior antiviral efficacy in the treatment of hepatitis C when used in combination with ribavirin. We report the first case of a local blistering reaction developing in a patient receiving pegylated interferonalpha- 2b. Previous reports of local cutaneous reactions to standard and pegylated interferon-alpha are reviewed and the pathophysiological mechanisms are discussed.

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Related Articles